Alert archive / Texas / Small Craft Advisories in 2015

Small Craft Advisory 37, NWS Brownsville, TX

October 31, 2015

NWS Brownsville, TX issued this small craft advisory at Oct 31, 2015, 10:34 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 10:34 PM CDT (03:34 UTC)
Expired
Nov 1, 2015, 3:33 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 7:02 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 31, 7:02 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
702 PM CDT SAT OCT 31 2015

.DISCUSSION...UPDATED FOR LATEST /00Z/ AVIATION DISCUSSION BELOW.

&&

.AVIATION...IN JUST 24 HOUR THINGS HAVE CHANGED DRAMATICALLY FOR
THE BETTER. DRY AIR SURGING INTO THE REGION NEAR THE SURFACE WHICH
HAS REMOVED THE LOW VFR CEILINGS AND LEFT NOTHING MORE THAN MID
DECKS...BETWEEN 9 AND 11K FEET. THOSE CEILINGS WILL CONTINUE
OVERNIGHT AND INTO EARLY SUNDAY UNTIL THE 500 MB TROUGH AXIS
PASSES...THEN IT'S CLEAR SAILING FROM LATE MORNING THROUGH SUNSET.

THE SOMEWHAT 'PUNCHY' 500 MB CIRCULATION...ACCELERATING EAST ON
SUNDAY...WILL REFLECT AT THE SURFACE WITH ENOUGH GRADIENT TO PUSH
OUT FRESH NORTHWEST BREEZES WITH GUSTS NEAR 20 KNOTS ESPECIALLY AT
KHRL/KBRO. FORECASTING 18 KNOTS NOW BUT WOULD NOT SURPRISE TO SEE
A FEW 20+ POP UP BETWEEN 15 AND 21Z. STILL...PLENTY NICE COMPARED
WITH RECENT DAYS FOR FLYING.
52/BSG

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SAT OCT 31 2015/

SHORT TERM  /TONIGHT THROUGH SUNDAY NIGHT/...COLD FRONT IS ON THE
DOORSTEP OF CAMERON COUNTY AS SEEN ON RADAR AND OBSERVATION TRENDS.
WINDS HAVE SWITCHED TO THE NORTHWEST AT AREAS ALONG AND WEST OF
I69C. DEWPOINTS ARE AROUND 80 DEGREES CURRENTLY AT BROWNSVILLE AND
HAVE FALLEN TO THE LOWER 50S AT ZAPATA AND LAREDO. JUST A FEW
SHOWERS LEFT IN EASTERN CAMERON COUNTY AND SHOULD MOVE INTO THE
COASTAL WATERS BY THIS POSTING.

FOR THE TRICK OR TREATERS TONIGHT...IT APPEARS DRY. THE COLD FRONT
WILL CLEAR THE LOWER VALLEY AND INTO THE COASTAL WATERS WITH DRIER
AIR MOVING IN AND FRESH NORTHWESTERLY WINDS. BEFORE THE UPPER TROF
CLEARS THE AREA SUNDAY MORNING THERE WILL BE ONE MORE WEAK
DISTURBANCE THAT WILL MOVE OUT AHEAD OF IT ACROSS DEEP SOUTH TEXAS
TONIGHT. THIS DISTURBANCE MAY WRING OUT ONE OR TWO MORE SHOWERS THIS
EVENING WITH WHATS LEFT OF REMAINING MOISTURE. AM NOT EXPECTING TOO
MUCH FROM THIS WITH MOST OF IT FALLING IN NORTHERN MEXICO.

THE UPPER TROF WILL CLEAR THE AREA SUNDAY MORNING WITH MUCH DRIER
AIR MOVING IN TO THE COLUMN WITH PWATS FALLING TO AROUND 0.4 INCHES
SUNDAY NIGHT /AS COMPARED TO 2.0 INCHES CURRENTLY/. NEEDLESS TO
SAY...PRECIPITATION CHANCES WILL BE NIL SUNDAY AND SUNDAY NIGHT.

TEMPERATURES TONIGHT DURING PRIME HALLOWEEN TIME WILL MAINLY BE IN
THE UPPER 70S TO LOWER 80S TO START AROUND 6 PM AND FALLING TO THE
LOWER TO MID 70S BY 10 PM. COOLER LOW TEMPERATURES EXPECTED FOR
SUNDAY NIGHT SO A LIGHT JACKET WILL BE NEEDED FOR THE KIDS AT BUS
STOP WITH LOW TO MID 50S OUT IN THE RANCHLANDS TO UPPER 50S IN THE
VALLEY.

LONG TERM /MONDAY THROUGH SATURDAY/...ZONAL FLOW TAKES OVER
ACROSS SOUTH TEXAS BY MONDAY MORNING...HOLDING MUCH DRIER AIR IN
PLACE. SKIES WILL BE SUNNY...WITH TEMPERATURES INTO THE UPPER 80S.
ON TUESDAY...THE NEXT TROUGH DROPS SOUTHWARD ACROSS THE
ROCKIES...WITH WEAK RIDGING SETTING UP ACROSS THE GULF. WINDS
ALOFT SHIFT BACK TO THE SW...TRYING TO BRING MORE MIDLEVEL
MOISTURE INTO THE REGION. AT THE SFC...WEAK WARM FRONT RETURNS
NORTHWARD LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING BACK A
CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. MODELS HAVE PUSHED BACK ON THE TIMING OF THE RAINFALL...SO
HAVE DECREASED CHANCES TUESDAY INTO MOST OF TUESDAY NIGHT. BEST
CHANCES WILL BE ACROSS THE NORTHERN RANCH LANDS...AS BETTER UPPER
DIFFLUENCE REMAINS TO THE NORTH AND WEAK VORTS MOVE THROUGH THE NW
ZONES. H5 RIDGE BUILDS ACROSS SOUTH TEXAS BRIEFLY ON THURSDAY...SO
HAVE KEPT CURRENT NO-POP FORECAST. STARTING FRIDAY AND INTO NEXT
WEEKEND...THE WEATHER HINGES ON AN INVERTED TROUGH MOVING INTO THE
SOUTHERN GULF FROM THE CARRIBEAN. THIS WILL SPREAD DEEPER GULF
MOISTURE INTO THE REGION FOR THE WEEKEND...SO POPS HAVE BEEN
NUDGED UPWARDS FOR FRIDAY AND SATURDAY...WITH SOME LINGERING POPS
FOR SUNDAY DEPENDING ON THE WHETHER THE TROUGH GETS ABSORBED
NORTHWARD TO CONTINUES TO THE WEST.

MARINE...
NOW THROUGH SUNDAY NIGHT...WIND SPEEDS ARE DECREASING IN
THE COASTAL WATERS WITH THE APPROACH OF THE COLD FRONT.
HOWEVER...HAZARDOUS SEAS REMAIN WITH BUOY 42020 REPORTING SEAS OF
8.5 FEET. WINDS WILL BECOME OFFSHORE BEHIND THE COLD FRONT WITH SEAS
REMAINING ELEVATED ABOVE 7 FEET THROUGH THIS EVENING. WINDS WILL
REMAIN OFFSHORE AT MODERATE LEVELS SUNDAY AND SUNDAY NIGHT WITH SEAS
FALLING TO 2-3 FEET BY SUNDAY NIGHT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 31, 4:47 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
447 PM CDT SAT OCT 31 2015

TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
447 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EARLY MONDAY AND TUESDAY MORNING...AREAS OF GROUND FOG MAY
DEVELOP ESPECIALLY IN RURAL AREAS OR OPEN FIELDS PARTICULARLY
WHERE THE GROUND HAS BEEN SATURATED BY RECENT HEAVY RAINFALL.
VISIBILITY MAY BE SHARPLY REDUCED TO NEAR ZERO WHERE FOG IS
THICKEST...TYPICALLY IN NORMALLY COOLER LOCATIONS.

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
DOWNPOURS...AND GUSTY WINDS TO 25 MPH OR HIGHER WOULD BE THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
447 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

CONTINUED HIGH SEAS AND SWELL BEYOND 20 NAUTICAL MILES WILL
SUBSIDE OVERNIGHT...BUT REMAIN DANGEROUS FOR SMALL CRAFT OR
SIMILAR VESSELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEDNESDAY AND WEDNESDAY NIGHT...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP. OCCASIONAL CLOUD TO WATER
LIGHTNING...BRIEF DOWNPOURS...AND GUSTY WINDS TO 25 KNOTS WOULD BE
THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 8:23 PM CDTAreal Flood WarningBROWillacy24 hr

Nearby

Small Craft Advisories in Texas, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.